A 18-year-old male asked:
Disclaimer

i'm 230 pounds and want to get the depo-provera shot but i heard it make u gain weight and i'm trying to lose weight what is the best birth control to get?

1 doctor answer
Dr. Dennis Higginbotham
29 years experience Obstetrics and Gynecology
Consider an IUD: Depo Provera (medroxyprogesterone) can result in weight gain because the Depo Provera (medroxyprogesterone) stimulates the appetite - if you eat more you will gain weight. A non-hormonal contraceptive such as the copper iud would offer excellent birth control with no effect on you weight.
Answered on Jun 30, 2014
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 33-year-old member asked:
Dr. Thomas Lyons
43 years experience Gynecology
Within weeks: Per above.
1
1 thank
A 19-year-old female asked:
Dr. Dwain Rickertsen
35 years experience Family Medicine
Family practice : Discuss this with your dr about other birth control options. Wt gain is one of the major side effects.
1
1 thank
A 28-year-old female asked:
Dr. Andrew Blazar
61 years experience Obstetrics and Gynecology
It depends: On you. If the Depo-Provera worked well other than the weight gain, you will likely do well with a medicated iud or an under the skin implant.
2
2 thanks
A 18-year-old female asked:
Dr. Paula Hillard
43 years experience Obstetrics and Gynecology
Pick another bc: Weight gain with the Depo-Provera shot is not rare, but rarely this much. I'd suggest you consider another bc option--such as an iud (very effective, ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month